Discussions By Condition: I cannot get a diagnosis.

adderall "sober" after abusing for four years.

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: paigeeliz
  • September 18, 2009
  • 01:31 PM

I seriously abused adderall almost the entire time I was in college. I rarely took a day off and would often take 80 milligrams (instant release) a day...which is double what I was prescribed. Towards the end I was having anxiety (tingles in my hands and arms, twitchy eyelids, numb lips, heavy chest, feeling as if I couldn't get enough air into my lungs) daily and was so wired that the meds were having a SEVERELY negative effect on my school work and life all together. I tried to quit several times and could not do it. I would convince myself it was okay and they were actually good for me. My entire life revolved around the little orange pills. They were all I could think about. I was in a dark place to say the least.

I graduated and moved back home at the end of august and I finished my bottle about a week later. I can't describe the feeling in my stomach as I ate the last half of the pill in my bottle. I was relieved (as I knew my doctor was not going to be refilling my prescription after I finished my college degree) but I was mostly anxiety ridden with the thought that I wouldn't be able to control my cravings. It is now 22 days later and i'm beginning to feel like my old self again. I still haven't gone out socially or seen any of my friends. I come home from work every day and stay there until I have to leave for work the next morning. Most nights, the orange pills invade my dreams and I wake up thinking of them. My cravings haven't subsided much.. and I am wondering when they will! I can't wait for the day that I don't think of them. Nor can I wait for the day that I have the urge to go out and see my friends.. the day that I become the happy, outgoing person I always was.

I quit cold turkey. For those out there who think it is impossible and they must weane themselves off the drug, that's not always necessary. I was positive that I couldn't do it but I did and am very proud of myself.

I'm wondering if there is an herbal supplement of some kind that will help my mood and mentally put me in a better place. Also, does anyone know when these cravings will become less intense??

Paige

Reply Flag this Discussion

1 Replies:

  • I'm wondering if there is an herbal supplement of some kind that will help my mood and mentally put me in a better place. Also, does anyone know when these cravings will become less intense?? PaigeSt. John's Wort is an herb you can take in pill form or make tea with. It is used as a mood stablizer/antidepressant. I've taken it but it did absolutely nothing for me. You're SOOOO VERY LUCKY. The fact that you can even function to go to work, or type on a chat board after only 22 days after Adderall completely floors me. I wasn't taking that many mgs of Adderall a day and it me took 9 detoxes over many years. The cravings will NEVER go away and you may very well relapse. But if you can function easily without it, maybe you will be a rarity and actually come out on the other side. Good luck!
    Anonymous 42,789 Replies
    • September 14, 2010
    • 05:55 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement